Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Sur la multiplicité de la première valeur propre
de l'opérateur de Schrödinger
avec champ magnétique sur la sphère $S^{2}$


Authors: Gérard Besson, Bruno Colbois and Gilles Courtois
Journal: Trans. Amer. Math. Soc. 350 (1998), 331-345
MSC (1991): Primary 58G25, 35P15, 53C21
DOI: https://doi.org/10.1090/S0002-9947-98-01778-4
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: L'objet de cet article est d'étudier la multiplicité de la première valeur propre de l'opérateur de Schrödinger avec champ magnétique sur la sphère $S^{2}$, et, répondant en cela à une question posée par Y. Colin de Verdière, de montrer d'une part que cette multiplicité peut être arbitrairement grande, mais que, d'autre part, elle est toujours bornée en fonction de la courbure de la connexion associée.
ABSTRACT. The purpose of this text is to study the first eigenvalue of the Schrödinger operator with magnetic field on the 2-sphere and to show that its multiplicity can be arbitrarily high. We also show that this multiplicity is bounded in terms of the curvature of the corresponding connection. This answers a question asked by Y. Colin de Verdière.


References [Enhancements On Off] (What's this?)

  • [BE] P. Bérard, From vanishing theorems to estimating theorems: the Bochner technique revisited, Bull of the AMS 19, no. 2 (1988), 371-406. MR 89i:58152
  • [C-T] Y. Colin de Verdière, N. Torki, Opérateur de Schrödinger avec champ magnétique
    |Séminaire de théorie spectrale et géométrie
    , Grenoble, 1992-1993.
  • [CV1] Y. Colin de Verdière, Sur la multiplicité de la première valeur propre non nulle du laplacien, Comment. Math. Helvetici 61 (1986), 254-270. MR 88b:58140
  • [CV2] Y. Colin de Verdière, Le spectre du Laplacien: Surrol partiel depuis le BGM et problèmes, Séminaires et congrés S.M.F $n^o$ 1 (ed A. L. Besse), 1996, pp. 233-252.
  • [GA] S. Gallot, Inégalités isopérimétriques, courbure de Ricci et invariants géométriques II, vol. 296, série I, C.R. Acad. Sc., 1983, pp. 365-368. MR 85c:53069b
  • [KO] B. Kostant, Quantization and unitary representations, Lectures Notes in Math., vol. 170, Springer Verlag, 1970, pp. 87-208. MR 45:3638
  • [TI] N. Torki, Stabilité des valeurs propres et champ magnétique sur une variété riemannienne et sur un graphe, Thèse, Univ. Grenoble, 1989.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 58G25, 35P15, 53C21

Retrieve articles in all journals with MSC (1991): 58G25, 35P15, 53C21


Additional Information

Gérard Besson
Affiliation: Institut Fourier – C.N.R.S., U.R.A. 188, B.P. 74, 38402 Saint Martin d’Hères Cedex, France

Bruno Colbois
Affiliation: Université de Savoie, Département de Mathématiques, Bât. le Chablais, 73376 Le Bourget du Lac Cedex, France

Gilles Courtois
Affiliation: École Polytechnique – C.N.R.S., U.R.A. 169, Centre de Mathématiques, 91128 Palaiseau Cedex, France

DOI: https://doi.org/10.1090/S0002-9947-98-01778-4
Received by editor(s): May 1, 1995
Received by editor(s) in revised form: April 2, 1996
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society